Hail, Sheboygan
- When
- March 30, 10:15 PM CST
- Where
- Sheboygan County, 1 mi W of Sheboygan
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.750, -87.740
Pictured provided of one inch hail.
Scattered thunderstorms developed in the vicinity of a warm front over southern WI. Large hail was reported with one of the thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Scattered thunderstorms developed in the vicinity of a warm front over southern WI. Large hail was reported with one of the thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Mar 30, 6:51 PM CST, 3 hours 24 minutes earlier. Its key messages:
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 751 PM CDT Mon Mar 30 2026 .KEY MESSAGES... - Scattered showers and thunderstorms may develop and shift through portions of the area this evening into tonight, mainly from 8-9 PM CDT this evening to around 1-3 AM CDT Tuesday. If storms develop, they could become severe, with large hail up to ping pong ball size being the primary hazard. Uncertainty remains with storm coverage and location. - Additional showers and storms are forecast Tuesday morning and afternoon, with exact areas of development depending on early day clouds/rain and frontal timing. A few storms could be severe, with large hail and gusty winds being the primary threats. - Increasing potential for snow, sleet and freezing rain along and north of Interstate 94 Wednesday evening into Thursday morning. Impacts to the Wednesday evening and Thursday morning commutes possible. - Additional chances for rain and a few thunderstorms Friday afternoon into Saturday. && .UPDATE... Issued 751 PM CDT Mon Mar 30 2026 The front that extends from north of the Dells to Juneau, then southeast to between Racine and Kenosha, may continue to slowly slide to the southwest this evening before stalling. Meanwhile, a modest shortwave trough should move east across northern Iowa into southern Wisconsin this evening into the overnight hours, with a surface trough pushing east ahead of it. This may be the focus for initial showers and storms to develop in northern Iowa this evening, which may push into southern Wisconsin later this evening into the overnight hours. The main window would be 01Z-02Z to 06Z-08Z Tuesday for convection in the area, perhaps lingering a bit longer. The surface frontal boundary across the area should serve to help focus upward motion. The low level jet may become more west southwest this evening, which may provide some additional focus for upward motion. Forecast soundings and SPC Mesoanalysis are showing steep lapse rates aloft with plenty of elevated CAPE (over 1500 J/kg) with effective shear of 40 to 50 knots or more. Thus, if any storms can get going in this environment, large hail up to ping pong ball size in diameter is possible. Some strong winds may occur as well. CAMs have not been consistent with what may occur into the overnight hours, so there is some uncertainty to where the convection may develop and move through. Forecast soundings are also showing somewhat of a capping inversion at 850 mb, which may limit the amount of storms that develop. So, some uncertainty remains with storm coverage and location. There may be more elevated showers and storms that develop toward daybreak Tuesday morning, as the low level jet becomes more southwesterly and refocuses over southwest Wisconsin into northeast Iowa. If this activity develops, it would have some large hail potential as well. If this lingers into Tuesday morning, this could limit instability and further development with the cold frontal passage Tuesday afternoon. Wood && .SHORT TERM... Issued 230 PM CDT Mon Mar 30 2026 Rest of Today through Tuesday night: Two frontal zones are beginning to take shape across southern WI at the moment, and are slowly morphing into one. The first is a stalled warm front spanning from roughly Montello to West Bend, and the second is a lake-breeze front from West Bend to Milwaukee to the shoreline of Kenosha county. South and west of these boundaries, we have southwesterly surface flow advecting warmer air and dewpoints in the 50s into the area. North and east of the boundaries, lake-refrigerated air is holding it's ground. Meanwhile (as of 230 pm CDT), in eastern Nebraska we can see a shortwave trough lifting northeastward towards our region, with ACCAS clouds visible on GOES satellite imagery. This perturbation will serve as the focal point for thunderstorm activity when it reaches our region this evening (mainly after 8pm CDT). CAMs are all over the place when it comes to the location of convective initiation, with models like the NAM 3k preferring a surface frontal-based initiation towards central WI later in the evening, and the HRRR firing precipitation from the ACCAS in northeastern IA earlier in the evening which would allow storm-scale dynamics to take over and track storms towards far southern WI. With the wide range of CAM solutions, it's too early to advertise a 'threat area' for this evening's convection, but in any case, a fraction of the CWA is likely to see scattered thunderstorms this evening. Ingredients are present this evening through tonight for a few strong to severe storms with hail up to 1.5 inches in diameter (level 2 out of 5 severe threat). Roughly 1,000 to 1,500 joules MUCAPE and 850-500 mb Lapse Rates in excess of 8 C/km are expected with this evening's convection, with the LLJ likely to rapidly replenish these values after the initial wave of convection. Hence, though many CAMs resolve a several hour long lull in convection late tonight into early Tuesday morning, we certainly can't pin down when (or if) this lull would occur, and an additional severe storm later tonight into Tuesday cannot be ruled out. Additional showers and thunderstorm chances continue into Tuesday morning with this same activity, with the MUCAPE values gradually diminishing later in the morning (severe threat decreases to level 1 out of 5 post-dawn Tuesday). The aforementioned frontal boundary will sag southward across the region at some point later Tuesday morning through early Tuesday afternoon, with areas along and just behind this front becoming a focal point for additional organized storms, with hail as the primary threat, and some gusty winds as a far secondary concern. Timing of any morning convection will determine the potential for airmass recovery in advance of the front, thus determining the exact risk level & timing. Any lingering showers / weak storms should be confined south of or near to the WI/IL border by Tuesday evening, leaving predominantly dry weather for our region Tuesday night. Sheppard && .LONG TERM... Issued 230 PM CDT Mon Mar 30 2026 Wednesday through Monday: An active mid week and weekend ahead for Southern Wisconsin. The first "round" of precipitation comes late Wednesday through Thursday. Then a second "round" will follow quickly behind for late Friday through Saturday. Then some quieter conditions look to move in for Sunday and Monday. Kicking things off with the first round, there will be a low pressure system that develops in the central and southern Plains Tuesday and then advects toward the Great Lakes Region for Wednesday evening into Thursday Evening. There is fairly good consensus on from 500 mb to the surface that this shortwave will move northeast into the region. The one question on track that remains is will this pass just to the south of the state, through northern Wisconsin or somewhere in between. There is a lot of variability between the deterministic and ensemble members. The track will be very important in regards to the potential for mixed precipitation. A track through southern Wisconsin (which looks the most likely with this model run), would start out with southwest winds WAA and the LLJ moving into the area. This would result in a large area/deep area of above freezing temperatures and dewpoints in forecast soundings. This will kick precip type off with mostly rain. As temperatures cool overnight, both at the surface and aloft, the concern for mixed precipitation grows. The best chances for freezing rain, sleet and snow will be for areas north of Interstate 94 with this track. Since there is a lot of variability, CAN deterministic is much further north which favors more rain should the sfc low fallow a similar path. This would shorten the window of cooler temps overnight and limit how cold it gets which will leave precip types in the rain and freezing rain department (mostly rain). A more southward track, deterministic GFS and few ensemble runs from the same model set favor more snow and sleet. Snow chance would extend further south toward the WI/IL border in this scenario as well. Make sure to keep up to date with the forecast for this mid week system as confidence is high on the chances for precipitation (70-95% chance), but the fluctuation in precipitation type be a big determining factor on the expected impacts. Wednesday evening and Thursday morning commutes are the most likely to see impacts. The next "round" of precipitation will come Friday evening through Saturday as another upper level trough and sfc low move toward Wisconsin from the Rockies. Temperatures overall are trending warmer than the midweek system (based on the low track), which will bring chances for rain and thunderstorms (60 to 80% chance). If the low tracks further south there could be some changes to the precipitation type, but overall guidance is trending warmer. This is further supported by the dipole pattern for 500 mb Cluster Analysis. The dipole distribution supports uncertainty in the timing and location of the trough. Beyond this system high pressure looks to build into the Great Lakes Region for Sunday and Monday which will bring much quieter and near normal temperatures for the start of the week. Patterson && .AVIATION... Issued 751 PM CDT Mon Mar 30 2026 The front that extends from north of the Dells to Juneau, then southeast to between Racine and Kenosha, may continue to slowly slide to the southwest this evening before stalling. East to northeast winds are expected toward Sheboygan this evening, with gusty south winds toward Madison and Janesville. These may linger into later tonight, before winds become southwest toward Kenosha Tuesday morning and shift northwest behind a cold front as the day goes on. There should be a period of low level wind shear conditions tonight for Janesville and Kenosha, perhaps Madison, Waukesha and Milwaukee as well, tonight as south southwest winds around 40 knots develops at 2000 feet AGL. Showers and some storms may move trough the area from 01Z-02Z to 06Z-08Z Tuesday, perhaps lingering a bit longer. The surface frontal boundary across the area should serve to help focus this development. If any storms develop, large hail could be possible, along with some gusty winds. There is uncertainty with storm coverage and timing. VFR ceilings should prevail, though local MVFR/IFR ceilings and visibility may occur with any storms. There may be more elevated showers and storms that develop toward daybreak Tuesday morning. If this activity develops, it would have some large hail potential as well. If this lingers into Tuesday morning, this could limit instability and further storm development with the cold frontal passage Tuesday afternoon. Ceilings should drop to around or below 1000 feet AGL Tuesday morning, lingering into the afternoon ahead of the cold front. Visibility with any showers and storms should be 2 to 5 miles, locally lower at times. Conditions should return to VFR category after the front moves through. Wood && .MARINE... Issued 230 PM CDT Mon Mar 30 2026 A frontal zone will sharpen over Lake Michigan today, with north to northeasterly flow over northern portions of the lake and southerly flow further south. The boundary between these two wind patterns has setup along a Sheboygan WI to Manistee MI line early this afternoon, but should sag south to a Milwaukee WI to Whitehall MI line into this evening (approximately), with both wind flows becoming stronger far north and far south of the boundary. Some 20 to 30 kt gusts may occur over the northern and southern thirds of the lake this evening into tonight as the boundary sharpens. Rounds of showers and thunderstorms are expected tonight into Tuesday across the lake, with a few stronger storms possible at times (particularly near the frontal boundary). Large hail would be the primary threat with any stronger storms. The boundary sags further south as a cold front Tuesday afternoon, focusing lingering shower and thunderstorm activity over southern Lake MI before washing it away later Tuesday. Gusty north winds build in behind the front Tuesday evening into Wednesday, with 20 to 30 kt gusts. Winds veer northeasterly through Wednesday. 30.7 inch high pressure will shift from Ontario to Quebec through the late week time period as 29.7 inch low pressure approaches from the southwest, allowing winds to trend east-northeasterly. Will need to watch for gale potential later this week (particularly Thursday) as the low pressure system approaches the lake. Nearshore Zones: The wind fields well north and well south of the aforementioned frontal zones (tonight through Tuesday night) may occasionally lead to Small Craft Advisory level winds and waves, as well as sudden shifts in wind direction. Small Craft Advisories and Marine Weather Statements may be needed. Strong to severe thunderstorms are possible Tonight into Tuesday, with hail as the primary threat. Stay tuned in case a Special Marine Warnings become necessary. Potential for Advisory-level wind gusts and waves lingers through the rest of the forecast period as well. Sheppard && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, X, and YouTube at: www.facebook.com/NWSMilwaukee www.x.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 755 PM CDT Mon Mar 30 2026 WIZ046-047-051-052-056>060-062>072-010100- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 755 PM CDT Mon Mar 30 2026 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Scattered showers and storms may occur this evening into the overnight hours. A few storms could be severe, with large hail being the primary hazard. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Additional showers and storms are forecast Tuesday morning and afternoon, with exact areas of development depending on how the overnight storms play out. A few storms could be severe, with large hail and gusty winds being the primary hazards. A wintry mix of snow, sleet and freezing rain is possible Wednesday evening into Thursday morning and may impact travel. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-010100- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 755 PM CDT Mon Mar 30 2026 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Scattered showers and storms may occur this evening into the overnight hours. A few storms could be severe, with large hail being the primary hazard. .DAYS TWO THROUGH SEVEN...Tuesday through Monday North to east winds and resultant waves may reach Small Craft Advisory levels at times Tuesday night through Friday. Additional showers and thunderstorms are possible Tuesday afternoon. A few more strong to severe storms are possible, with large hail being the main hazard. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-010100- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 755 PM CDT Mon Mar 30 2026 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Showers and storms may occur this evening into the overnight hours, especially across the south half of the lake. A few strong to severe storms are possible, with large hail being the main hazard. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Additional showers and thunderstorms are possible Tuesday afternoon. A few more strong to severe storms are possible, with large hail being the main hazard. Easterly wind gusts may approach gale force over the north half of the lake on Thursday. Wood www.weather.gov/mkx
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1100 PM CDT Mon Mar 30 2026
WIZ051-052-310430-
Sheboygan WI-Fond Du Lac WI-
1100 PM CDT Mon Mar 30 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FOND DU LAC AND
SHEBOYGAN COUNTIES THROUGH 1130 PM CDT...
At 1100 PM CDT, Doppler radar was tracking a strong thunderstorm over
Elkhart Lake, or near Plymouth, moving east at 60 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Sheboygan, Plymouth, Sheboygan Falls, Howards Grove, Oostburg,
Kohler, Elkhart Lake, Greenbush, Cascade, Adell, Waldo, St. Cloud,
Glenbeulah, Haven, Johnsonville, Gibbsville, Marytown, and Hingham.
This includes Interstate 43 between mile markers 116 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4361 8775 4358 8796 4394 8825 4394 8817
4389 8816 4389 8774 4381 8773 4376 8770
4374 8771 4370 8770
TIME...MOT...LOC 0400Z 270DEG 51KT 4382 8805
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
KUROSKISpecial Weather Statement
National Weather Service Milwaukee/Sullivan WI
1101 PM CDT Mon Mar 30 2026
WIZ071-072-310415-
Racine WI-Kenosha WI-
1101 PM CDT Mon Mar 30 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN RACINE AND
NORTHEASTERN KENOSHA COUNTIES THROUGH 1115 PM CDT...
At 1101 PM CDT, Doppler radar was tracking a strong thunderstorm near
Racine, moving east at 60 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Racine, Mount Pleasant, Sturtevant, Wind Point, Caledonia, Elmwood
Park, North Bay, and Franksville.
This includes Interstate 41/94 between mile markers 326 and 329.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southeastern Wisconsin.
&&
LAT...LON 4276 8777 4270 8777 4267 8779 4267 8781
4264 8782 4265 8792 4284 8797 4284 8782
4281 8778 4278 8775
TIME...MOT...LOC 0401Z 270DEG 51KT 4273 8775
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
KUROSKIThe Green Bay radar (KGRB), 88 km away, was scanning. The volume nearest the first event began at 04:16 UTC.
1 hail. Local standard time, as filed.
Pictured provided of one inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2026Every state in 2026This day in weather historyWarnings in Wisconsin, March 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1323813.